Colorado, 2025Hail in Colorado, June 6, 2025
June 6, 2025 · NWS GLD · 2 events in 1 county or zone
In the mid afternoon of the 6th, scattered storms formed in eastern Colorado and proceeded to the southeast. With these storms, hail up to 1 inch was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the mid afternoon of the 6th, scattered storms formed in eastern Colorado and proceeded to the southeast. With these storms, hail up to 1 inch was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 6, 12:02 PM MST, 3 hours 55 minutes earlier. Its key messages:
- Severe thunderstorms are forecast this afternoon and evening, mainly along and south of a line from Yuma County to Gove County between 3-10 PM MDT. Large hail and damaging winds appear to be the primary threats. A brief, isolated tornado is possible. Locations south of Highway 40 are most at-risk.
- Fog, perhaps dense is possible again tonight through Saturday morning.
Area forecast discussion, Jun 6, 12:02 PM MST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
102 PM MDT Fri Jun 6 2025
.KEY MESSAGES...
- Severe thunderstorms are forecast this afternoon and evening,
mainly along and south of a line from Yuma County to Gove
County between 3-10 PM MDT. Large hail and damaging winds
appear to be the primary threats. A brief, isolated tornado is
possible. Locations south of Highway 40 are most at-risk.
- Fog, perhaps dense is possible again tonight through Saturday
morning.
-
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 1258 PM MDT Fri Jun 6 2025
The main focus for today will be on the severe weather threat this
afternoon and evening. A shortwave is forecast to move off of the
Rockies this afternoon leading to strong to severe storms. Stratus
across most of the area remains across most of the area but have
been seeing some clearing across eastern portions of the area and
most notably across Colorado where the main batch of storms is
forecast to initiate at. Discrete supercells are the anticipated
initial storm mode as wind shear is more than sufficient for
storms to remain discrete initially. Any supercells that form
will be capable of hail to 2 inches and perhaps a tornado as
0-3 SRH is already around 150-200 m/s. Straight line hodographs
are again in place which will support splitting of cells and as
this occurs do think an eventual storm mode change to more a
cluster becomes most likely with an increasing wind threat this
evening as storms move to the southeast along and differential
heating boundary. Exactly how far east that will be will be
dependent on the amount of clearing from the west that can
occur. The severe threat for today looks to be over around
10-11pm MT.
The anticipated hazards for today looks to be large to very
large hail especially initially due to the strong shear in
place along with surface based CAPE of 1000-1500 j/kg. The
lacking part of the hail threat is meager lapse rates around
6.5 -7 c/km however recent guidance does have 7-7.5 c/km along
and south of Highway 40 which for the most part aligns fairly
well with the hatched significant hail threat that is outlined
by the Storm Prediction Center and where an intense supercell
or two may form. The other potential hail hazard for today will
be accumulating hail similar to yesterday as the atmospheric
profile is fairly water logged. Should accumulating hail occur
then it may lead to some agricultural loss and slick travel
conditions similar to snow. At this time think accumulating
hail would be more likely to occur than significant hail
potential.
As storms begin to cluster together due to the straight lined
hodographs think an eventual increasing wind threat will evolve
out of it. Some weak mid level dryness may be in place with
with a 50-70 knot jet in place think some 65-75 mph wind gusts
may be able to mix down due to downward momentum transfer. The
threat would be able to increase as well especially if any
bowing segments can develop.
There is some tornado potential as well for today as subtle outflow
boundaries remain across the area from yesterdays storms which may
help increase this potential especially if a cell can latch on.
Similar to concerns from yesterday, am leaning towards the most
likely tornado potential will come from merging of storms
leading to brief quick spin ups. Some landspouts also can't be
ruled out perhaps up to the Kansas/Nebraska line with developing
cumulus and as 0-3 CAPE increases.
Some localized flooding potential may also be on the table as well
especially across Kit Carson, Cheyenne (CO), Wallace and
Greeley county where heavy rainfall fell yesterday/last night
and SAC-SMA soil moisture still remains. PWATS are again
forecast to be in the 1- 1.3 range but with the saturated
profile mentioned above do think some periods of moderate to
heavy to even torrential rainfall may occur which may lead to
some low lying flooding and county road flooding as well.
Overall not overly excited about flooding potential as Corfidi
upshear and downshear vectors remain high so think clusters will
be moving at a decent speed.
Drier mid level air is forecast to move in west to east tonight
which will bring an end to the rainfall potential. Similar to
yesterday I do have some concern about fog developing again
overnight and into Saturday morning as winds remain light and
variable along with a freshly saturated boundary layer in
place. Have went ahead and added in fog into the forecast mainly
along and east of Highway 27 as winds are forecast to turn more
to the west behind that line which is not climatologically
favored for fog.
Western CONUS ridging is forecast to develop Saturday leading
to warming temperatures in the low to mid 80s. Am starting to
see some signs of some storms developing off of the Palmer
Divide and potentially clipping Cheyenne county Colorado during
the afternoon hours will go with silent pops for now due the
strong subsidence with the ridge but may be something to keep
an eye on for in upcoming shifts.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 1258 PM MDT Fri Jun 6 2025
Sunday, a low pressure system is forecast to develop across the
northern Plains and send a cold front through the area during the
day Sunday. An initial wind shift to the north may occur earlier in
the day as a surface trough looks to be in place. Showers and storms
remain forecast mainly for western portions of the area in closer
proximity to the surface trough and better lift. Severe weather
potential is a little iffy at this time as dew points may be
marginal at best for the area with the more moist environment being
across the southern Plains.
Monday and Tuesday, northwest flow returns to the region as the
western CONUS ridge reamplifies. Being on the eastern periphery
of this ridge may lead to some subtle disturbances which may
lead some storm potential but at this range those exact details
are not being sampled well.
Mid week continue to see some indications of troughing returning
suggesting a continued active patter continues for the Tri-State
area. Guidance is now suggesting that high pressure develops across
the SE CONUS which is typically a signal that moist to very
moist air returns to the area. With this pattern the continued
wet and active pattern looks to continue.
A gradual warming trend looks to continue and peaking mid week as
high temperatures in the mid 80s to low 90s. If the moisture does
increase like what guidance is suggesting with the surface high
across the southeast then temperatures may be a little to high
and would need to be lowered as it is more difficult to warm up
with higher dew points in place.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1055 AM MDT Fri Jun 6 2025
Stratus continues across most of the area with MVFR to IFR
ceilings remaining in place; latest visible satellite imagery
does show some pockets of clearing across the region so will
need to continue to monitor over the next few hours. Confidence
is increasing in showers and storms moving across the area this
afternoon and evening; will maintain the PROB30 for now due to
boundaries across the area which may play havoc in the rainfall
forecast; some storms may be severe with the most likely for
severe being at KGLD. Another round of fog and stratus is
currently forecast for KMCK with IFR ceilings currently
forecast, visibilities may fall lower than what is currently in
the TAF but will be dependent on how quickly rainfall moves out
of the the area. At this time stratus and visibility reduction
should remain east of KGLD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.
&&
SHORT TERM...Trigg
LONG TERM...Trigg
AVIATION...Trigg
Hazardous weather outlook, Jun 6, 12:53 PM MST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
153 PM MDT Fri Jun 6 2025
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-072000-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
153 PM MDT Fri Jun 6 2025 /253 PM CDT Fri Jun 6 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Severe thunderstorms are forecast this afternoon and evening, mainly
along and south of a line from Yuma County to Gove County between 3
PM and 10 PM MDT. A Tornado Watch has been issued for Cheyenne and
Kit Carson counties in Colorado through 9pm MT. Large to very large
hail, a tornado or two and damaging winds to 70 mph are all possible.
Locations south of Highway 40 are most at- risk for hail in excess
of two inches. Moderate to heavy rainfall may lead to localized
flooding of county roads and low lying areas especially for those
that saw heavy rain Thursday.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Fog, perhaps dense, may return to the area Saturday morning. Be
alert for rapidly changing conditions if traveling. Any fog is
forecast to end by mid morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Jun 6, 3:07 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Goodland KS
407 PM MDT Fri Jun 6 2025
COZ091-062230-
Kit Carson County CO-
407 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIT CARSON COUNTY
THROUGH 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Thurman, or 21 miles north of Flagler, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Kit
Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.
&&
LAT...LON 3957 10315 3957 10288 3937 10304 3944 10316
TIME...MOT...LOC 2206Z 286DEG 14KT 3960 10315
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AlexanderLocal storm report, Jun 6, 3:50 PM MST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
450 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Funnel Cloud 10 S Flagler 39.15N 103.07W
06/06/2025 Kit Carson CO Storm Chaser
report of a brief cone funnel.
&&
TriggHail, Kit Carson
- When
- June 6, 3:57 PM MST
- Where
- Kit Carson County, 7.55 mi NE of Flagler
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.390, -102.990
Majority of the hail was around half inch but a few larger stones around quarter size occurred.
Hail, Kit Carson
- When
- June 6, 4:04 PM MST
- Where
- Kit Carson County, 3.2 mi NNW of Seibert
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.340, -102.910
Pea to penny size hail, light accumulation occurred.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20256 deaths · 2 events
- Heat in Arizona, June 6 to 7, 20254 deaths · 2 events
- Tornadoes and Flash Flood in Texas, June 6 to 7, 2025$202,000 · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, June 6 to 7, 20251 injured · $296,000 · EF1 · 40 events
- Tornadoes and Damaging Winds in Arkansas, June 6, 20251 injured · $520,000 · EF1 · 8 events
- Tornado and Flash Flooding in Missouri, June 6 to 7, 2025$108,000 · EF1 · 40 events
- Tornadoes and Flood in Oklahoma, June 6, 2025$178,000 · EF1 · 27 events
- Tornadoes and Damaging Winds in Oklahoma, June 6, 2025$219,000 · EF1 · 15 events
- Flash Flooding in Pennsylvania, June 6, 2025$303,000 · 26 events
- Damaging Winds in Virginia, June 6, 2025$362,000 · 65 kt wind · 17 events
- Flash Flooding and Flooding in New York, June 6 to 7, 2025$262,000 · 57 kt wind · 14 events
- Tornado and Damaging Winds in Tennessee, June 6, 2025$297,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265611, 1265612.